Statins Danger - Depletion of Essential Nutrients
by Pete E.
After suffering a heart attack in Oct 2007 and subsequent implantation of a stent ,I was put on Lipitor 40 mg,along with exercise and diet change.
Initially I tolerated the drug relatively well,but after a few months I started noticing more of the side effects.
Muscle pain, muscle weakness and tiredness.
As time went by I started noticing other effects like
a gradual thinning of the skin,nails- both on hands and feet-were thinning as well,plus very prone to breakage and splitting.
Also hair loss on most parts of the body, most noticeable on chest,arms and legs.
The worst part was the thinning of the skin.It made the skin extremely vulnerable to any little bump.
The skin would just come off in flaps and leave a raw open wound that wouldn't close for days.
Size of the wounds would range from 1"x ¾" to 1½ x 2".
Location would be mostly on legs ,arms and head.
It seemed that the Lipitor depleted the skin of collagen
and essential nutrients necessary for a healthy skin.
Muscle atrophy was also observed ,but not confirmed by
Since I have a naturally high cholesterol level despite a healthy diet and exercise ,the doctor was reluctant to lower the dosage of the drug, however I found the side effect to be intolerable,because it was "eating me alive".
All this happened over a period of 2 years,so in view of the side effects ,I went on half the dose (20mg)
After almost 2 years,collagen under the skin has returned.Nails are back to almost normal and most of the body hair growth has returned.Muscle pain is very rare now although I feel that there is still some atrophy of the muscle.
I'd like to get off the statin completely, but because of hereditary factors, I may have to be on them indefinitely, unless I find a safer and affordable alternative.
Just curious if any readers have a similar experience.